New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 2/22/2008 3:39 PM (GMT -7)   
Does you start to lose weight or some water retentsion when you start to taper predisone? Going Monday and Im hoping she says I can start to decrease the predisone. I look like a pumpkin. eyes
JessieRose


MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 2/22/2008 3:48 PM (GMT -7)   
Join the club Jessie! I think a pumpkin would be offended to be compared to me! :) I have found that it really depends on the dose and how long you've been on it. How high of a dose are you on right now? Judy

jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 2/22/2008 3:52 PM (GMT -7)   
I was on 40mg then 30mg now 20mg since 11/08 then I went back to the dr and she had me go back to 40mg and do the same thing again 30mg 20mg
JessieRose


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 2/22/2008 6:09 PM (GMT -7)   
Hi Jessie, well everyone is different but below 10mg. I start to lose the swelling anyway. I consider myself a bowling ball and my eyes are the finger holes. Good luck with your appt: I hope you can start decreasing the pred. Just don't try to do it too fast.
hugs
carol
God Bless
Lupus like symptoms, with pbc symptoms, stage 4 COPD w/CHF,  Cancer survivor.  Osteoporosis,osteoarthritis
Prednisone,Plaquanil800mg,vicodin 4x5mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax 1.0 x3,Singular,nitro spray, aciphex, percocet 10mg.x4. 
I will never leave you nor forsake you!
 
 
 


misscali
Regular Member


Date Joined Feb 2007
Total Posts : 154
   Posted 2/23/2008 1:29 AM (GMT -7)   
hey there!
I didnt really gain that much weight in my body when i was on prednisone but my face BLEW UP!!! i looked like i was in a marshmallow eating contest....all the time.

it slowly but surely started to decrease as i tapered the prednisone (my highest dose was 50 mgs and now after several months i am kind of stuck at 6 mgs) i think 5 mgs is the idea dose that most doctors try to get to but my labs start to get all out of wack when i try to go lower so...

anyways my moon face has gotten a lot better but there is still a small small amount of puff in the cheeks that i notice more than anyone else really. even after you go below 10 mgs you much see some water retention but it just takes time and should slowly go away :) i hope this helps

applesk82
Regular Member


Date Joined Oct 2003
Total Posts : 262
   Posted 2/23/2008 10:40 AM (GMT -7)   
hi jessi,
with me i dont start seeing the side effects subside until i have been on 5mg for about six months to a year and i dont start losing weight until about then too, but of course everyone is different, and for me it is extremely hard to excerise because i have avascular necrosis in my hips, knees, and ankles, so i just cut down my eating and what i eat, most day i only each about one meal and one snack, i dont really feel hungry and i feel sick if i eat more then that anyways. but i have talked to my doc about that and she said as long as my labs for everything is ok, thats ok for me to do. i know that its not an ideal way to lose weight but i believe that as long as my doc knows about it and i feel ok then i'm not hurting myself. i have been on 5mg since about dec and i have already lost about 20 lbs. i wish you luck on your taper, i know that setbacks sucks, but remember it keeps us here.
Hugs and prayers,                      If it was easy being a lupie, 
   ~Suzanne~                                      the whole world would be one     
                                                             
diagnosed in May '95 with lupus nephritis, hypertension, hypothyroidism, avascular necrosis (knee) '98, kidney transplant April '06, pseudo-cerebral tumor '07, AVN ankles and hips '07
prednisone, cellcept, prograf, lopressor, allopurinol, synthroid, diamox, OsCal +D, lunesta, celexa, percocet for pain


NanaBee
Veteran Member


Date Joined Jun 2005
Total Posts : 533
   Posted 2/23/2008 2:03 PM (GMT -7)   

I have a question about prednisone-----  I seem to have a Morton's Neuroma in my left foot (inflamed nerve) and it is causing my foot and ankle to swell.  My doctor put me on 40 mgs of pred for 5 days.  Do you think I will gain weight???  And he doesn't have me tapering off just stopping.  Will that be okay since I am only taking it for 5 days?

Thanks,

Mary Ann


 
** MCTD,Fibromyalgia,Raynaud's June 2005
**Sleep Apnea - February 2006
**Pulmonary stenosis, High blood pressure, IBS, degenerative disc disease, vertigo
**Meds:  Plaquenil, MTX, Lyrica, Folic Acid, Metoprolol, Lotrel, Vicodin
 "No matter what happens, God is in control.  He is God, I am not, what a relief!"


jessierose
Regular Member


Date Joined Jan 2008
Total Posts : 102
   Posted 2/23/2008 4:18 PM (GMT -7)   
No you will not gain if your only on it for 5 days, I think you will be ok ,but I'm not sure about just stopping it. I thought you had to taper,but maybe because your only taking it for 5 days you can do that. I know they treat people who get poison Ivy.
JessieRose


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 2/23/2008 7:14 PM (GMT -7)   
Yes, it is common to stop after a short spurt of prednisone, and will not hurt you. Tapers are used most often with longer dosage periods.

Lynnwood, Co-Moderator: Lupus Forum

Dx Lupus since '00, new Dr wants to Dx Fibro instead....
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions



NanaBee
Veteran Member


Date Joined Jun 2005
Total Posts : 533
   Posted 2/23/2008 9:04 PM (GMT -7)   

Thanks, Jessie and Lynn.  I feel a lot better about taking it now.  I have been doing Weight Watchers and have lost 42 pounds.  I don't want to gain any weight since I still have a lot to lose.  :-)

Mary Ann


 
** MCTD,Fibromyalgia,Raynaud's June 2005
**Sleep Apnea - February 2006
**Pulmonary stenosis, High blood pressure, IBS, degenerative disc disease, vertigo
**Meds:  Plaquenil, MTX, Lyrica, Folic Acid, Metoprolol, Lotrel, Vicodin
 "No matter what happens, God is in control.  He is God, I am not, what a relief!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:14 PM (GMT -7)
There are a total of 2,735,598 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
274 Guest(s), 9 Registered Member(s) are currently online.  Details
Nana 2, Tirzah, ppm guy, Girlie, exqualls, aloha234, Csweeney1002, Noni9, Michael165


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer